MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZX5305
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd maxzero extension set separated the following information was received by the initial reporter with the following verbatim: reported issue: iv inserted and attempting lab draw.Upon attaching extension tubing to angiocath hub and drawing of blood through extension tubing the blue pressure cap came off tubing causing blood to pour out of remaining tubing.Pressure applied above iv site and nurse assist button activated.Second rn came to bedside to assist by gathering new supplies to prevent needing to remove angiocath and start new iv.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported by customer that iv inserted and attempting lab draw.Upon attaching extension tubing to angiocath hub and drawing of blood through extension tubing the blue pressure cap came off tubing causing blood to pour out of remaining tubing.No product or photo was returned by the customer.The customer complaint of separation other component could not be verified due to the product not being returned for failure investigation.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.A device history record review for model mzx5305 lot number 23109324 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 25oct2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.Material #: mzx5305, batch#: 23109324.It was reported by customer that iv inserted and attempting lab draw.Upon attaching extension tubing to angiocath hub and drawing of blood through extension tubing the blue pressure cap came off tubing causing blood to pour out of remaining tubing.Pressure applied above iv site and nurse assist button activated.Second rn came to bedside to assist by gathering new supplies to prevent needing to remove angiocath and start new iv.Verbatim: rcc received a complaint via email.Email(s) attached.Injuries or adverse event: no.Item: mzx5305.Quantity affected: (b)(4).Serial/lot number: (b)(6).Po : (b)(6).Are any samples available for return? yes.Reported issue: iv inserted and attempting lab draw.Upon attaching extension tubing to angiocath hub and drawing of blood through extension tubing the blue pressure cap came off tubing causing blood to pour out of remaining tubing.Pressure applied above iv site and nurse assist button activated.Second rn came to bedside to assist by gathering new supplies to prevent needing to remove angiocath and start new iv.

Brand Name
BD MAXZERO EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18775459
Report Number9616066-2024-00298
Device Sequence Number6309678
Product Code FPA
UDI-Device Identifier10885403463785
UDI-Public(01)10885403463785
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K171957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZX5305
Device Lot Number23109324
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown